Forbidden Induced Subgraphs for Perfect Matchings

Katsuhiro Ota, Gabriel Sueiro

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

Let F be a family of connected graphs. A graph G is said to be F-free if G is H-free for every graph H in F. We study the problem of characterizing the families of graphs F such that every large enough connected F-free graph of even order has a perfect matching. This problems was previously studied in Plummer and Saito (J Graph Theory 50(1):1-12, 2005), Fujita et al. (J Combin Theory Ser B 96(3):315-324, 2006) and Ota et al. (J Graph Theory, 67(3):250-259, 2011), where the authors were able to characterize such graph families F restricted to the cases {pipe}F{pipe} ≤ 1, {pipe}F{pipe} ≤ 2 and ≤ 3, respectively. In this paper, we complete the characterization of all the families that satisfy the above mentioned property. Additionally, we show the families that one gets when adding the condition {pipe}F{pipe} ≤ k for some k ≥ 4.

Original languageEnglish
Pages (from-to)289-299
Number of pages11
JournalGraphs and Combinatorics
Volume29
Issue number2
DOIs
Publication statusPublished - 2013

Fingerprint

Forbidden Induced Subgraph
Perfect Matching
Pipe
Graph in graph theory
Graph theory
Connected graph
Family

Keywords

  • Forbidden subgraph
  • Perfect matching

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics
  • Theoretical Computer Science

Cite this

Forbidden Induced Subgraphs for Perfect Matchings. / Ota, Katsuhiro; Sueiro, Gabriel.

In: Graphs and Combinatorics, Vol. 29, No. 2, 2013, p. 289-299.

Research output: Contribution to journalArticle

Ota, Katsuhiro ; Sueiro, Gabriel. / Forbidden Induced Subgraphs for Perfect Matchings. In: Graphs and Combinatorics. 2013 ; Vol. 29, No. 2. pp. 289-299.
@article{354753f6200a4b2db5e4b7144be53a0e,
title = "Forbidden Induced Subgraphs for Perfect Matchings",
abstract = "Let F be a family of connected graphs. A graph G is said to be F-free if G is H-free for every graph H in F. We study the problem of characterizing the families of graphs F such that every large enough connected F-free graph of even order has a perfect matching. This problems was previously studied in Plummer and Saito (J Graph Theory 50(1):1-12, 2005), Fujita et al. (J Combin Theory Ser B 96(3):315-324, 2006) and Ota et al. (J Graph Theory, 67(3):250-259, 2011), where the authors were able to characterize such graph families F restricted to the cases {pipe}F{pipe} ≤ 1, {pipe}F{pipe} ≤ 2 and ≤ 3, respectively. In this paper, we complete the characterization of all the families that satisfy the above mentioned property. Additionally, we show the families that one gets when adding the condition {pipe}F{pipe} ≤ k for some k ≥ 4.",
keywords = "Forbidden subgraph, Perfect matching",
author = "Katsuhiro Ota and Gabriel Sueiro",
year = "2013",
doi = "10.1007/s00373-011-1102-6",
language = "English",
volume = "29",
pages = "289--299",
journal = "Graphs and Combinatorics",
issn = "0911-0119",
publisher = "Springer Japan",
number = "2",

}

TY - JOUR

T1 - Forbidden Induced Subgraphs for Perfect Matchings

AU - Ota, Katsuhiro

AU - Sueiro, Gabriel

PY - 2013

Y1 - 2013

N2 - Let F be a family of connected graphs. A graph G is said to be F-free if G is H-free for every graph H in F. We study the problem of characterizing the families of graphs F such that every large enough connected F-free graph of even order has a perfect matching. This problems was previously studied in Plummer and Saito (J Graph Theory 50(1):1-12, 2005), Fujita et al. (J Combin Theory Ser B 96(3):315-324, 2006) and Ota et al. (J Graph Theory, 67(3):250-259, 2011), where the authors were able to characterize such graph families F restricted to the cases {pipe}F{pipe} ≤ 1, {pipe}F{pipe} ≤ 2 and ≤ 3, respectively. In this paper, we complete the characterization of all the families that satisfy the above mentioned property. Additionally, we show the families that one gets when adding the condition {pipe}F{pipe} ≤ k for some k ≥ 4.

AB - Let F be a family of connected graphs. A graph G is said to be F-free if G is H-free for every graph H in F. We study the problem of characterizing the families of graphs F such that every large enough connected F-free graph of even order has a perfect matching. This problems was previously studied in Plummer and Saito (J Graph Theory 50(1):1-12, 2005), Fujita et al. (J Combin Theory Ser B 96(3):315-324, 2006) and Ota et al. (J Graph Theory, 67(3):250-259, 2011), where the authors were able to characterize such graph families F restricted to the cases {pipe}F{pipe} ≤ 1, {pipe}F{pipe} ≤ 2 and ≤ 3, respectively. In this paper, we complete the characterization of all the families that satisfy the above mentioned property. Additionally, we show the families that one gets when adding the condition {pipe}F{pipe} ≤ k for some k ≥ 4.

KW - Forbidden subgraph

KW - Perfect matching

UR - http://www.scopus.com/inward/record.url?scp=84874651758&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84874651758&partnerID=8YFLogxK

U2 - 10.1007/s00373-011-1102-6

DO - 10.1007/s00373-011-1102-6

M3 - Article

AN - SCOPUS:84874651758

VL - 29

SP - 289

EP - 299

JO - Graphs and Combinatorics

JF - Graphs and Combinatorics

SN - 0911-0119

IS - 2

ER -